MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Hematoma (1884); Cardiac Perforation (2513)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It has been reported that a versacross access solution kit was selected for use for a watchman left atrial appendage closure procedure.A perforation and an aortic hematoma occurred, and the procedure was cancelled.During the procedure, the physician mentioned that they were experiencing difficulties visualizing the versacross connect system due to the leads that were present in the right atrium.Since it was not possible to achieve their desired location with the versacross connect system, these devices where swapped it out for the versacross access kit.Thus, with it, it was possible to visualize tenting at a mid/slightly anterior point.Radio frequency (rf) was then applied, and it did not appear that it crossed, so rf was applied a second time, and yet still unsuccessful crossing.Once preparing for the third attempt, while checking back to the short axis to make sure it was still a good spot, it was discovered that the patient developed an aortic hematoma.No change in effusion size was noted to the initially noted trace effusion prior to procedure.Patient was stable during the entire time.No interventions were required.The patient was sent for a computed tomography (ct) and nothing more was found.Patient was discharge from the hospital (date unknown).The devices are not expected to be returned for analysis.There were multiple attempts were required to track up and down towards the septum.It was also confirmed that a perforation occurred but unsure of the exact location.No other issue was reported.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19038331
Report Number2124215-2024-20377
Device Sequence Number20874818
Product Code DYB
UDI-Device Identifier00685447011835
UDI-Public00685447011835
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale
Patient RaceWhite